MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.A visual examination identified that the main coil was kinked and detached at the zap tip section and it was observed stretched and bent at the coil arm section.Under the microscope it was observed that the main coil was kinked and detached at the zap tip section, and it was observed stretched and bent at the coil arm section.The functional inspection could not be performed, because only the main coil was returned.Dimensional inspection revealed that the coil arm and primary coil outer diameter passed the required specification.
 
Event or Problem Description
Reportable based on device analysis completed on 17jul2023.It was reported that the coil could not be pushed out of the microcatheter.The target lesion was located in the splenic artery.A 22mm x 60cm interlock was selected for use for embolization with 18 other coils.During the procedure, the third 22mmx60cm coil was pushed out, after it was advanced half of the non boston scientific microcatheter.However, the resistance became larger and it could not be pushed out.In order to ensure the successful completion of the procedure, a new microcatheter and a new coil of the same model were used to continue the procedure.The device was successfully deployed and the procedure was successfully completed.No complications were reported and the patient was stable post procedure.However, device analysis revealed that the main coil was detached at the zap tip section.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17482441
Report Number2124215-2023-41382
Device Sequence Number7135225
Product Code KRD
UDI-Device Identifier08714729845324
UDI-Public08714729845324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0030244211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Initial Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight71 KG